MAUDE Adverse Event Report: CORDIS US CORP AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS US CORP AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number 504608X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, an 8f 11 cm avanti plus sheath introducer with mini-guidewire was cut during removal at the end on an atrial fibrillation procedure and the tip remained in the patient's femoral vein.The patient was transferred to the operating room for exploration of the right femoral vein and removal of the severed tip.It is unknown whether an interventional radiology (ir) procedure to remove the separated sheath segment was performed the same day, and no details were given about the timing if it occurred later.After removal of the separated segment, the patient was reported to be in good condition, although the hospitalization was extended due to the event.A contralateral approach was not used during the procedure.The device was flushed prior to use; however, the vessel dilator was not snapped into place at the hub.The procedure was successfully performed prior to the removal of the avanti plus csi.Although the csi was removed to exchange for another sheath, there was no information provided regarding resistance during removal.No procedural images or cds are available for review.The device was returned for evaluation.
 
Additional Manufacturer Narrative
As reported, an 8f 11 cm avanti plus sheath introducer with mini-guidewire was cut during removal at the end on an atrial fibrillation procedure and the tip remained in the patient's femoral vein.The patient was transferred to the operating room for exploration of the right femoral vein and removal of the severed tip.It is unknown whether an interventional radiology (ir) procedure to remove the separated sheath segment was performed the same day, and no details were given about the timing if it occurred later.After removal of the separated segment, the patient was reported to be in good condition, although the hospitalization was extended due to the event.A contralateral approach was not used during the procedure.The device was flushed prior to use; however, the vessel dilator was not snapped into place at the hub.The procedure was successfully performed prior to the removal of the avanti plus catheter sheath introducer (csi).The csi was removed to exchange for another sheath.There was no information provided regarding resistance during removal.No procedural images or cds are available for review.The non-sterile ¿si avanti+ 8f std w/gw no obt¿ was received in a clear plastic bag for evaluation.Only the csi were returned for analysis.Visual inspection showed a cannula separation found approximately 10 cm from the distal tip, with the separated piece returned.A kinked condition was also seen on the cannula found approximately 7 cm from the distal tip.Dimensional analysis of the cannula inner and outer diameters near the separation showed results within specification.Microscopic evaluation with a vision system found elongations, scratches, and plastic deformation in the separated area, consistent with tensile overload.No other anomalies were found.The results show the separation was induced by a tensile force exceeding the material yield strength.The reported malfunction ¿cannula-separated¿ was confirmed during product evaluation.The exact cause of the reported event cannot be found through this investigation; however, manipulating the device against resistance may be a contributing factor.Information for safety is provided in the product¿s labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, "if increased resistance is felt upon insertion of the csi, investigate the cause before continuing." and "if the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi." based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
As reported, an 8f 11 cm avanti plus sheath introducer with mini-guidewire was cut during removal at the end on an atrial fibrillation procedure and the tip remained in the patient's femoral vein.The patient was transferred to the operating room for exploration of the right femoral vein and removal of the severed tip.It is unknown whether an interventional radiology (ir) procedure to remove the separated sheath segment was performed the same day, and no details were given about the timing if it occurred later.After removal of the separated segment, the patient was reported to be in good condition, although the hospitalization was extended due to the event.A contralateral approach was not used during the procedure.The device was flushed prior to use; however, the vessel dilator was not snapped into place at the hub.The procedure was successfully performed prior to the removal of the avanti plus catheter sheath introducer (csi).The csi was removed to exchange for another sheath.There was no information provided regarding resistance during removal.No procedural images or cds are available for review.The non-sterile ¿si avanti+ 8f std w/gw no obt¿ was received in a clear plastic bag for evaluation.Only the csi were returned for analysis.Visual inspection showed a cannula separation found approximately 10 cm from the distal tip, with the separated piece returned.A kinked condition was also seen on the cannula found approximately 7 cm from the distal tip.Dimensional analysis of the cannula inner and outer diameters near the separation showed results within specification.Microscopic evaluation with a vision system found elongations, scratches, and plastic deformation in the separated area, consistent with tensile overload.No other anomalies were found.The results show the separation was induced by a tensile force exceeding the material yield strength.A product history record (phr) review of lot 18427318 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported malfunction ¿cannula-separated¿ was confirmed during product evaluation.The exact cause of the reported event cannot be found through this investigation; however, manipulating the device against resistance may be a contributing factor.Information for safety is provided in the product¿s labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, "if increased resistance is felt upon insertion of the csi, investigate the cause before continuing." and "if the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi." based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
AVANTI
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key22541439
Report Number9616099-2025-01140
Device Sequence Number7029566
Product Code DRE
UDI-Device Identifier10705032010153
UDI-Public(01)10705032010153(17)280229(10)18427318
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number504608X
Device Lot Number18427318
Was Device Available for Evaluation? No
Date Returned to Manufacturer07/09/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer08/15/2025
08/19/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date08/19/2025
08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NO INFO.
Patient SexUnknown